MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 STRAIGHT 37CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX137S
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Necrosis (1971)
Date of Event 05/08/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that during a colorectal surgery, complex open surgery in an elderly patient with previous surgeries, part of the procedure was performed with the device normal making seals and cuts of tissue and vessels.After a few hours after the surgery (approximately 2 hours) dr.Indicates that they have to manually ligate several seal points made with a device, showing their discomfort with said device and lengthening the time surgery due to the aforementioned.A day after the surgery the doctor is consulted about the patient's condition (about 9 hours) to which he comments and responds that the patient is "more or less, that she is in the icu (intermediate treatment unit).That the patient bled and required a transfusion blood" but that "now more stable recovering." after a few hours and at around 11:55 hrs dr.Informs me that the patient "is very serious state and that he believes he will have to re-operate on her." the date of the revision surgery was (b)(6) 2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/3/2024.D4 batch #: unknown.Additional information was requested and the following was obtained: what is the surgeon's experience with the device? first time.Was the final tone received on each trigger of the device? yeah.Provide a timeline of events.Were the vessels skeletonized or taken into the omentum? yeah.Was some of the bleeding during the procedure identified in any named large vessels or were they bleeding vessels from the omental blood supply? omental blood supply.During the initial procedure, did the surgeon have to manually address the sealing points at the beginning of the procedure? yeah.At what point did the surgeon have to start manually addressing the sealing points? moments after the seal he performed approximately 7 vessel ligations.Did the surgeon operate on the patient again? yeah.What was the origin of the postoperative bleeding? there was no presence of bleeding in re-operation, however a portion of intestine was necrotic.During the reoperation, was the source of the bleeding at the site where enseal was used? no.If so, was it on a site where it was also addressed manually? how was bleeding addressed? with ligatures.What is the patient's current status? the patient died.Was this the initial use of the device or was it reused? initial use.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the cause of the patient's death? does the surgeon believe that the ethicon device caused or contributed to the patient complications and/or death? is the surgeon interested in speaking with ethicon medical and personnel? an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ENSEAL X1 STRAIGHT 37CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19446544
Report Number3005075853-2024-04024
Device Sequence Number14256601
Product Code GEI
UDI-Device Identifier10705036015482
UDI-Public10705036015482
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137S
Device Lot NumberA9CU3Z
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Death;
Patient SexFemale